Hail, Sheridan
- When
- April 30, 6:09 PM MST
- Where
- Sheridan County, 19.34 mi NNE of Ellsworth
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.330, -102.140
An isolated thunderstorm produced hail over Sheridan County on April 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm produced hail over Sheridan County on April 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 30, 12:46 PM MST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT WED APR 30 2008 .SYNOPSIS... H5 CLOSED LOW OVER THE PACIFIC NORTHWEST AS SEEN ON VISIBLE SATELLITE WITH RIDGE INTO NORTHERN PLAINS. && .DISCUSSION... UPPER AIR PATTERN CONTINUES TO TWEAK ITSELF IN ADVANCE OF THE SYSTEM. THE ECMWF WHICH HAD BEEN FAIRLY CONSISTENT IN THE LAST TWO DAYS HAS NOW TAKEN AN 80 MILE SHIFT TO THE NORTH FOLLOWING TREND OF GFS OF THE 12Z RUN. THIS CONTINUES THE UNCERTAINTY WITH THE SYSTEM. WILL CONTINUE THE WATCH WITH ANTICIPATION OF NAILING SYSTEM DOWN EARLY THURSDAY MORNING. MAIN CONCERN WITH NEAR TERM PACKAGE IS THE PLACEMENT OF THE COLDER AIR. WITH UPPER SYSTEMS MOVING NORTH WILL KEEP US ON THE WARMER SIDE AND MOSTLY RAIN.WILL CONTINUE TO TREND TOWARDS EURO WITH SREF AND NAM AND GFS COMING MORE INTO LINE WITH DEFORMATION FRIDAY. HAVE TWEAKED GOING FORECAST WITH MAIN EMPHASIS NORTHWEST WHERE TEMPERATURES SURE TO BE COLD ENOUGH FOR SOLID CHANGEOVERTHURSDAY NIGHT. TRENDED TOWARDS HPC QPF. 305K SURFACE AND MIXING RATIO INDICATING TROWAL ALONG WITH CROSS SECTION FROM VTN TO BEATRICE ON FRIDAY WITH PERIOD OF DEEP EASTERLIES AND STRONG MOISTURE ADVECTION. AT THE PRESENT TEMPERATURES NOT DEFINITELY SIGNALING STRONG CHANGEOVER BUT WITH LAST SEVERAL SYSTEMS LIFT HAS OVERCOME MARGINAL TEMPERATURES. TEMPERATURES IN FRIDAY TIME FRAME MAY HAVE TO BE ADJUSTED DOWNWARD. WEAK RIDGING INTO NORTHERN PLAINS BEHIND THIS SYSTEM WITH SATURDAY STILL COOL AND BLUSTERY SUNDAY IN THE 60S. OPEN WAVE TO PUSH A COLD FRONT THROUGH MON TUES AND HAVE INCLUDED SCHC TSRA. && .AVIATION... VFR CONDITIONS THROUGH MID EVENING WILL GRADUALLY GIVE WAY TO IFR/LIFR CONDTIONS DURING THE EARLY MORNING HOURS AS COLD AIR BUILDS IN ACROSS WESTERN NEBRASKA. PRIOR TO THIS...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE COULD CREATE HAZARDOUS CONDITIONS TO LIGHT AIRCRAFT DUE TO VERY GUSTY WINDS NEAR THESE THUNDERSTORMS AND SHOULD BE AVOIDED. CIGS ARE EXPECTED TO LOWER TO IFR CONDITIONS DURING THE EARLY MORNING HOURS AS STRATUS EXPANDS AHEAD OF THE NEXT STRONG STORM SYSTEM. VSBYS WILL BE LOWERED TO THE 3-5SM RANGE INITIALLY IN LIGHT MIST...BUT AS LIFT INCREASES PRECIPITATION MAY HELP LOWER VSBYS BELOW 3SM THROUGH THE AFTERNOON HOURS. LIGHT SNOW WILL EVENTUALLY DEVELOP ACROSS NW NEBRASKA BY MID AFTERNOON...AND COULD FURTHER REDUCE VSBYS TO A MILE OR LESS AT TIMES. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON FOR NEZ004-094. && 13/POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT WED APR 30 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-012045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT WED APR 30 2008 /239 PM MDT WED APR 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE WESTERN SANDHILLS AND EASTERN PANHANDLE THROUGH THE EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WIND GUSTS DUE TO THE DRY LOW LAYERS OF THE ATMOSPHERE. LOW RELATIVE HUMIDITY LEVELS AND SHIFTING WINDS WILL BE OF SOME CONCERN THROUGH EARLY EVENING IF ANY FIRE STARTS OCCUR...AS FIRES WILL HAVE HAVE TO POTENTIAL TO QUICKLY GROW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN INTENSE AND SLOW MOVING STORM SYSTEM WILL EJECT FROM THE CENTRAL ROCKIES AND MOVE ACROSS NEBRASKA ON THURSDAY AFTERNOON THROUGH FRIDAY EVENING. RAIN...LOCALLY HEAVY IN WESTERN NEBRASKA ON THURSDAY...WILL GRADUALLY MIX WITH COLD AIR DROPPING IN FROM THE DAKOTAS. THIS WILL EVENTUALLY ALLOW SNOW TO MIX WITH THE RAIN ACROSS NORTHWEST NEBRASKA THURSDAY AFTERNOON...WITH ALL SNOW EXPECTED BY LATE AFTERNOON OVER MUCH OF THE EASTERN PANHANDLE AND ADJACENT SANDHILLS. AS THE STORM SLOWLY MOVES INTO CENTRAL NEBRASKA AND INTENSIFIES EARLY FRIDAY...NORTHWEST WINDS AS HIGH AS 30 TO 40 MPH...WITH GUSTS UP TO 50 TO 60 MPH...WILL COMMENCE. WINDS OF THIS MAGNITUDE AND DURATION WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE AND EVEN POWER OUTAGES. THE SNOW EXPECTED ACROSS NORTHWESTERN NEBRASKA...WHEN COMBINED WITH THE VERY STRONG WINDS...MAY LEAD TO NEAR BLIZZARD CONDITIONS AT TIMES ON FRIDAY. THEREFORE A WINTER STORM WATCH HAS BEN ISSUED THURSDAY NIGHT THROUGH FRIDAY FOR SHERIDAN AND WESTERN CHERRY COUNTY...WHERE SNOWFALL AMOUNTS OF UP TO 8 INCHES MAY BE POSSIBLE. ACCUMULATING SNOW MAY SPREAD AS FAR EAST AS BUTTE...NORTH PLATTE...AND HAYES CENTER. ADDITIONAL COUNTIES MAY BE INCLUDED IN THE WINTER STORM WATCH LATER TODAY ONCE THE TRACK OF THE STORM BECOMES BETTER DEFINED. RESIDENTS OF WESTERN AND NORTH CENTRAL NEBRASKA ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND POSSIBLE WATCHES...WARNINGS...OR ADVISORIES AS THIS SIGNIFICANT SPRING STORM SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The North Platte radar (KLNX), 135 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90169.